Valproate does not seem to work if i take complete 100% dose at bedtime, I have to take some valproate dose in morning or else the symptoms(jerks and twitches) come back the next morning.
Problem with taking it in the morning is that it causes too much tiredness and sleepiness.
I read somewhere the half life of valproate is between 9-16 hours. So maybe thats why the symptoms come back the next day. I take 200mg in morning and 400mg at night(both extended release)
Is it possible to take complete valproate dose at bedtime and have total relief for the next 24 hrs without taking it in the morning ?
The extended release tablets last all day. I was on them for a while. I did not respond well to them, but every brain is different.
I take the Extended Release version but I take a dose in the morning and at night.
Depakote is wiping me out, making me so tired that I barely function.
I don’t know what to say other than make sure that you talk to your doctor about it.
I take Valproate in the morning and at bedtime 500 mg each time. Thats because I have a low seizure threshhold and I work like crazy hours so its safer if I am on it. I dont find it much sedating, I tolerate it well. Maybe your tiredness comes mainly from the antipsychotic meds or other meds like sleeping aids? I take Zeldox (Geodon) and Valproate and on this combo I am doing well without much sedation.
Valproate is extremely sedating.
The combination of Depakote and an Antipsychotic is especially sedating.
I barely have the motivation or energy to brush my teeth!
I am taking Valproate 1000 mg per day since the age of 15 until this day of being 47 years old and I dont find it so sedating at all. In High School I was a varsity cross coutry runner and soccer player and I might add I was most valuable runner of the school in my senior year. I have been doing sports most of my life and even being on antipsychotics in combination with the Valproate. I am now no longer doing much sports because I have a ■■■■■■■ hard job wher e I work morning shift getting up at 3 am each day of work. Valproate has never compromised any of my activities. what has in fact made me extremely tired for a while was being on Risperdal for a few years until I found something better in Zeldox (Geodon) about fourteeen years ago. So it was the antipsychotic that made me tired because when I switched cold turkey to Zeldox (Geodon) I had a 100% change overnight almost and regained my energy levels to large degree.
@Normalone It’s good to hear that Depakote is not making you tired, but realize that everyone is different.
Sedation is an official Depakote side effect.
Look it up.
Wave, you should realise that everyone is different too! My experience is that its not sedating me much at all. I do know of course that it can cause sedation as side effect, I was not suggesting it never does cause sedation to anybody. My point is, if clinic is tired a lot there could be lots of factors in it like other meds or symptoms of sz…
Yeah don’t get me wrong, I love Depakote because it works well for me.
I noticed that I became very sedated as soon as my psychiatrist raised my Risperidone and Depakote doses.
I was not as setated on the lower doses.
For the three years and some that I was on Risperdal (Risperidon), I felt like lobotomised…it was almost impossible to get myself out of bed…I am just saying this because I switched antipsychotic and that made a dramatic change to the better…anyway, peace onto you…I am not trying to argue with you
I’ve tried switching off of Risperidone a couple of times with disastrous effects.
Risperidone is my life saving med.
I don’t function without it.
Good you have the insight and stick to it…thats awsome